Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The dependence of the generalized Radon transform on defining measures


Author: Eric Todd Quinto
Journal: Trans. Amer. Math. Soc. 257 (1980), 331-346
MSC: Primary 58G15; Secondary 44A99
MathSciNet review: 552261
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Guillemin proved that the generalized Radon transform R and its dual $ {R^t}$ are Fourier integral operators and that $ {R^t}R$ is an elliptic pseudodifferential operator. In this paper we investigate the dependence of the Radon transform on the defining measures. In the general case we calculate the symbol of $ {R^t}R$ as a pseudodifferential operator in terms of the measures and give a necessary condition on the defining measures for $ {R^t}R$ to be invertible by a differential operator. Then we examine the Radon transform on points and hyperplanes in $ {\textbf{R}^n}$ with general measures and we calculate the symbol of $ {R^t}R$ in terms of the defining measures. Finally, if $ {R^t}R$ is a translation invariant operator on $ {\textbf{R}^n}$ then we prove that $ {R^t}R$ is invertible and that our condition is equivalent to $ {({R^t}R)^{ - 1}}$ being a differential operator.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58G15, 44A99

Retrieve articles in all journals with MSC: 58G15, 44A99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1980-0552261-8
PII: S 0002-9947(1980)0552261-8
Keywords: Generalized Radon transforms, Radon transforms on $ {\textbf{R}^n}$, smooth positive measure, pseudodifferential operator, symbol of pseudodifferential operator
Article copyright: © Copyright 1980 American Mathematical Society